Help, I have hyper and hypopigmentation on my face. Is this plan right for me? (photo)

Hyper and hypo pigmentation skin, my skin therapist suggested me to have 2 micro needling and 2fraxel refine. Plus Obagi nuderm system home care products . She gave me 4%hydroqionu pre-treat the skin before the Fraxel. Is this a good plan for me?

Doctor Answers 4

Red, hyper and hypo pigmentation of face - Melasma

This looks to me like melasma. I'd be cautious at first. I would use the Obagi, and chemical peels for 3-4 months. Afterwards, consider Fraxel or Spectra QS laser treatment. This is a difficult problem to fix you must know. Lasers can cause worsening of this problem so trying conservative measure is always the safest. Chemical peels are the mainstay of therapy in most cases. I don't have experience using PRP for this problem but other docs recommend it. I do recommend Heliocare as well as absolute sun protection. Antioxidants are also recommended because this is felt to be an inflammatory process.

Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Combination treatment required

Honestly, your case is complicated with a mix of acne, hyperpigmentation (melasma?), post inflammatory erythema, hypopigmentation, and scarring. It is hard to give you a treatment plan without seeing you in person. What I can tell you is that it would be beneficial for you see an experienced physician for an in-person consultation. 

Hyper & Hypopigmentation--Lasers (Fraxel, Co2/Erbium, VIVA, Intensif); Microneedling/PRP, Fillers (Bellafill); Subcision; Punch

This needs a combination approach of lasers and microneedling. It should be tailored by an expert.  Please get a formal consultation.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Melasma and Scars

I do a ton of Fraxel laser in my office but Fraxel does not appear to be the laser that would be best for you.  You appear to have melasma and scarring.  I would opt for chemical peels with hydroquinones for pigmentation or Cosmelan with V-Beam for redness.  Please consult a board certified dermatologist.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.